New Jersey, 2012Flash Flooding and Flood in New Jersey, September 4 to 6, 2012
September 4 to 6, 2012 · NWS PHI · 3 events in 2 counties and zones
Successive waves of thunderstorms with very heavy rain overnight on the 3rd into the 4th produced flash flooding in southwestern Ocean County and southeastern Burlington County. The runoff from the torrential rains caused flooding along the Oswego and Wading Rivers that lasted into the 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Successive waves of thunderstorms with very heavy rain overnight on the 3rd into the 4th produced flash flooding in southwestern Ocean County and southeastern Burlington County. The runoff from the torrential rains caused flooding along the Oswego and Wading Rivers that lasted into the 6th. Doppler Radar storm total estimates reached around 10 inches in southeastern Burlington County, more than half of which fell with the first wave of torrential downpours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 3, 8:54 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 3, 8:54 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 PM EDT MON SEP 3 2012
.SYNOPSIS...
A WARM FRONT EXTENDED FROM LOW PRESSURE OVER THE LOWER OHIO RIVER
VALLEY TO THE SOUTHERN DELMARVA THIS EVENING. THE LOW WILL GRADUALLY
TRACK NORTHEAST AND PULL THE FRONT WARM FRONT SLOWLY NORTHWARD
THROUGH OUR AREA BY TUESDAY EVENING. THE LOW WILL THEN MOVE INTO NEW
ENGLAND BY WEDNESDAY EVENING. A TRAILING FRONTAL BOUNDARY WILL
MOVE SLOWLY THROUGH OUR REGION WEDNESDAY NIGHT INTO THURSDAY, BUT
ANOTHER FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY
FRIDAY. IT MAY BE FOLLOWED BY A FRONTAL SYSTEM AROUND THE LATTER
PART OF THE WEEKEND OR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
LSR HAS THE WIND EVENT VCNTY CAMDEN DE. WE'LL CHECK FURTHER ON TUESDAY
REGARDING WHETHER IT WAS A TOR. FOR NOW...A WIND EVENT WITH FUNNEL
CLOUD REPORTS. A BRIEF SURGE OF 40 PLUS KNOT WIND WAS EVIDENT ON
DOX 88D FM A NWD MOVING GROUP OF CELLS AROUND 320-325P. DAMAGE TO
OUR KNOWLEDGE WAS CONFINED TO ONE VERY SMALL AREA. NO INJURIES TO
OUR KNOWLEDGE CAUSED BY THE WIND EVENT ITSELF.
CONVECTIVE LULL IN DE/MD AND OUR CWA WITH HEAVIEST ACTIVITY MOVING
NNE FROM THE S NJ COAST.
THE MODELS ARE TRYING TO EXPLODE CONSIDERABLE HEAVY RAIN AND EMBEDDED
TSTMS FROM PHL W AND SW IN THE 05Z-08Z TIME FRAME WHICH IF THIS
OCCURS...IS GOING TO MAKE THE TUESDAY MORNING COMMUTE RATHER NASTY
AND LOTS OF STMTS FROM MOUNT HOLLY. PWATS ARE OVER 2 INCHES AND
CELL MOVEMENT WILL BE AROUND 10 KTS. FRESHENED 00Z/4 1HR FFG IS
ALREADY LOW IN PARTS OF N DEL AND SE PA...NEAR OR JUST UNDER 1
INCHES. ALREADY HAVE HAD TWO SMALL STREAMS IN FLOOD OVER SE PA
TODAY AND BOTH HAVE RECEDED.
CONCERN FOR CONSIDERABLE FLOODING EARLY TUESDAY N OF THE WARM
FRONT...SLOW MOVERS HIGH PWAT IF THE COSPA MODELED OUTBREAK OCCURS.
TEMPS WERE MODIFIED SLIGHTLY FOR THE EVENING BUT OTRW ON TRACK.
&&
.SHORT TERM /8 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AN UPPER-LEVEL TROUGH WILL GRADUALLY MOVE INTO THE NORTHEAST AND MID
ATLANTIC REGION DURING THIS TIME FRAME. AS THIS OCCURS, SOME OF THE
MOISTURE ASSOCIATED WITH THE REMNANT CIRCULATION OF TROPICAL CYCLONE
ISSAC WILL TRACK INTO OUR AREA. A BIT OF A STRENGTHENING SOUTHERLY
FLOW WILL HELP TO INCREASE THE MOISTURE A BIT MORE, WITH PW VALUES
NEAR 2.25 INCHES, AND WILL COMBINE WITH LIFT FROM A 850/500 MB
VORTICITY CENTER.
THE FORECAST SOUNDINGS INDICATE A VEERING LOW-LEVEL PROFILE WITHIN A
RATHER MOIST ENVIRONMENT. THIS ALONG WITH SOME MID LEVEL ENERGY WILL
HELP FOCUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE AREA. THERE ARE
DIFFERENCES AMONG THE MODEL GUIDANCE ON WHERE EXACTLY THE MAIN FOCUS
OCCURS, HOWEVER THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAIN TO
OCCUR AS SHOWERS BECOME MORE NUMEROUS. GIVEN THE SOUTHERLY FLOW,
AREAS FROM THE INTERSTATE 95 CORRIDOR ON WESTWARD MAY BE IN LINE FOR
THE HEAVIEST RAINFALL DUE TO A SOUTHWESTERLY STORM MOTION AND
POSSIBLY REPEATED CONVECTIVE DEVELOPMENT OR TRAINING FOR A TIME. FOR
MORE ADDITIONAL INFORMATION ON THE LOCALLY HEAVY RAINFALL AND THE
ISSUANCE OF A FLASH FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW.
THE FORECAST SOUNDINGS ALSO INDICATE THAT WHILE INSTABILITY IS
PRESENT DURING THE DAY, THE RATHER MOIST PROFILE TENDS TO KEEP THE
CONVECTION FROM GETTING REAL TALL AND THEREFORE LIMITING THE CHARGE
SEPARATION. DESPITE THIS, WE ARE EXPECTING AT LEAST SOME
THUNDERSTORMS AROUND THE CWA GIVEN THE TROPICAL ENVIRONMENT
ESPECIALLY DURING THE AFTERNOON AND THEREFORE WILL CARRY A CHC FOR
SCATTERED COVERAGE.
DESPITE THE ABUNDANCE OF CLOUD COVER, TEMPERATURES SHOULD BE A BIT
WARMER THAN TODAY AS THE FLOW TURNS MORE SOUTHERLY. THIS COULD BE
THROTTLED BACK SOME THOUGH IF SHOWERS BECOME MORE NUMEROUS FASTER
THAN CURRENTLY ANTICIPATED. WE MAINLY WENT WITH AN EVEN MOS BLEND
FOR HIGHS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE MAIN FOCUS OF THE LONG TERM FORECAST REMAINS AT THE FRONT END OF
IT. THE WEATHER LOOKS SIGNIFICANT THEN; MOREOVER, THERE IS A LOT OF
MODEL SPREAD BEGINNING EARLY IN THE WEEKEND (THE OPERATIONAL ECMWF
IS MUCH MORE MERIDIONAL LATER IN THE PERIOD AND FEATURES A CUTOFF
LOW DROPPING THROUGH THE SOUTHEASTERN U.S., WHILE THE OPERATIONAL
GFS IS MUCH LESS AMPLIFIED AND MORE PROGRESSIVE).
MID LEVEL ENERGY THAT INITIALLY IS IN THE FORM OF THE REMNANTS OF
ISAAC AND THEN IN THE FORM OF A SEPARATE MID LEVEL IMPULSE MOVING
THROUGH THE ZONAL FLOW WILL MOVE ACROSS THE BAROCLINIC ZONE NEAR OUR
AREA INTO WEDNESDAY. SIGNIFICANT MOISTURE (H8 DEW POINTS NEAR 15 DEG
C, H7 THETA E VALUES IN EXCESS OF 330 DEG K, AND PRECIPITABLE WATER
VALUES NEAR OR IN EXCESS OF TWO INCHES) AND ADEQUATE INSTABILITY
WILL BE IN PLACE. ALTHOUGH THERE ARE SOME SIGNS THAT THE TRAILING
IMPULSE MIGHT MAKE A LITTLE BETTER PROGRESS THROUGH OUR AREA THAN
PREVIOUSLY THOUGHT, THERE IS NOT GOOD MODEL AGREEMENT ON THIS. THERE
IS DECENT AGREEMENT THAT THE STRENGTHENING LOWER LEVEL FLOW TUESDAY
NIGHT INITIALLY WILL BE SOUTHERLY AND PARALLEL TO THE FRONT, AND SO
WE EXPECT A WET TUESDAY NIGHT OVER MUCH OF THE AREA.
WE ARE NOT CERTAIN THAT RAINFALL WILL BE ON THE WANE ON WEDNESDAY.
HOWEVER, THE PRESENT FORECAST ACCEPTS THE IDEA THAT THE MID LEVEL
RIDGE AXIS TO OUR EAST WILL MOVE FAR ENOUGH AWAY TO ALLOW THE
TRAILING IMPULSE TO MAKE ENOUGH EASTWARD PROGRESS TO CREATE SOME
DRYING AND REDUCTION IN FORCING DURING THE WEDNESDAY TO WEDNESDAY
NIGHT TIME FRAME. THE ASSOCIATED SURFACE FRONT THAT PASSES EAST
ACROSS OUR AREA MAY STALL CLOSE ENOUGH TO US AND REMAIN ACTIVE
ENOUGH TO FOCUS ACTIVITY MAINLY SOUTH AND EAST IN THE THURSDAY TO
THURSDAY NIGHT PERIOD. AFTER THAT, WE OPTIMISTICALLY KEEP FRIDAY AND
FRIDAY NIGHT DRY BEFORE CHANCE POPS COME BACK INTO THE FORECAST.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH THE BULK OF THE PERIOD.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...MVFR OR IFR CIGS WITH VCSH. CONCENTRATED AREAS OF
HEAVY TSTMS MAY DEVELOP W AND SW OF PHL BETWEEN 05Z AND 08Z. LIGHT
WIND MOSTLY E UNDER 15 KTS.
FOR TUESDAY, SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS WITH
EVEN SOME THUNDERSTORMS. GIVEN LOWER CONFIDENCE REGARDING THUNDER,
NO MENTION WAS INCLUDED AT THIS TIME. MVFR CONDITIONS MAY IMPROVE
TO VFR BEFORE MORE ORGANIZED SHOWERS DEVELOP, OTHERWISE SUB-VFR
CONDITIONS ARE EXPECTED TO OCCUR. LOCALLY VERY HEAVY RAIN WILL
TEND TO REDUCE THE VISIBILITIES QUICKLY FOR A TIME. SOUTHEAST TO
SOUTH WINDS GENERALLY UP TO 10 KNOTS.
OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF
THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO
HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR
CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG,
HAZE AND LOW CLOUDS. CONFIDENCE IS MODERATE TO HIGH.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A DECREASING CHANCE
OF SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.
CONFIDENCE IS LOW TO MODERATE.
THURSDAY NIGHT AND FRIDAY...MAINLY VFR. CONFIDENCE IS LOW.
SATURDAY...MAINLY VFR, BUT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ESPECIALLY FROM THE DELAWARE VALLEY NORTHWEST.
CONFIDENCE IS LOW.
&&
.MARINE...
SCA CANCELLED FOR THE TIME BEING.
SCA CONDS IN THE ATLC WATERS MAY BECOME WIDESPREAD TUE AFTN AS
LARGER SWELLS FROM LESLIE ARRIVE. MORE IN FUTURE AFD UPDATES.
OUTLOOK...
WE CONTINUE TO FORECAST WIND SPEEDS BELOW THE ADVISORY CRITERION OF
25 KNOTS THROUGH THE PERIOD, BUT WE ALSO CONTINUE TO FORECAST LONG
PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE TO AFFECT THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY FROM TUESDAY NIGHT INTO
THE WEEKEND. IT IS LIKELY THAT A SMALL CRAFT ADVISORY ULTIMATELY
WILL BE ISSUED.
&&
.HYDROLOGY...
CHESTER CREEK AT CHESTER CRESTED 8.92 FT AROUND 730 PM AND NOW
ALL SMALL STREAMS WITHIN BANKS. VALLEY FORGE ON VALLEY CREEK HAD A
DOUBLE FLOOD CREST TODAY AROUND 635 AM AND 1210 PM.
A RATHER MOIST AIR MASS WILL REMAIN OVER THE AREA DURING THE NEXT
COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN ADDITION,
THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY TUESDAY
INTO WEDNESDAY. THE PW VALUES ARE FORECAST TO INCREASE, FROM
SOUTHWEST TO NORTHEAST, TO NEAR 2.25 INCHES TONIGHT AND TUESDAY.
THIS WILL RESULT IN LOCALLY VERY HEAVY RAIN ALONG WITH FLOODING OF
ROADWAYS AND POOR DRAINAGE AREAS. IF THE HEAVY RAIN BECOMES FOCUSED
ACROSS A WATERSHED, SOME OF OUR QUICKER RESPONDING WATERWAYS COULD
HAVE SOME FLOODING. BASED ON THE RATHER HIGH PW VALUES AND THE FACT
THAT THE CONVECTION WILL BE VERY EFFICIENT RAINFALL RATE PRODUCERS,
A FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH WILL RUN THROUGH
TUESDAY NIGHT AND INCLUDE THE INTERSTATE 95 CORRIDOR ZONES FROM
TRENTON TO WILMINGTON. THESE AREAS HAVE ALREADY HAD LOCALLY VERY
HEAVY RAIN LAST NIGHT AND TODAY, THEREFORE THE FLASH FLOOD GUIDANCE
IS MUCH LOWER. DEPENDING ON TRENDS AND ADDITIONAL GUIDANCE, THIS
WATCH MAY NEED TO BE EXPANDED WITH TIME.
&&
.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE WILL BE
ARRIVING ALONG OUR COAST DURING THE NEXT SEVERAL DAYS. AS A RESULT,
AT LEAST A MODERATE RISK OF RIP CURRENTS IS EXPECTED WITH EVEN
THIS RISK POTENTIALLY RISING TO HIGH AT TIMES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ015>019.
DE...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DELISI
NEAR TERM...DRAG 953
SHORT TERM...GORSE
LONG TERM...DELISI
AVIATION...DELISI/DRAG/GORSE 953
MARINE...DELISI/DRAG/GORSE 953
HYDROLOGY...953
RIP CURRENTS...
Hazardous weather outlook, Sep 3, 3:49 PM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT MON SEP 3 2012
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-042100-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
449 PM EDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001-NJZ015>019-PAZ067>071-042100-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
449 PM EDT MON SEP 3 2012
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS REPORTS ARE ENCOURAGED.
DEZ004-NJZ014-024>026-042100-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
449 PM EDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO THE
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.
LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-042100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
449 PM EDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Ocean
- When
- September 4, 1:00 AM EST to 6:00 AM EST
- Where
- Ocean County, 3.5 mi S of Warren Grove to 2.81 mi SW of Cedar Bridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.700, -74.390
Thunderstorms with torrential downpours caused small stream and poor drainage flooding in sections of Stafford, Barnegat and Little Egg Township. The torrential downpours led to the closing of New Jersey State Route 72 in western Barnegat Township.
Flash Flood, Burlington
- When
- September 4, 1:00 AM EST to 6:00 AM EST
- Where
- Burlington County, 7.57 mi E of Jenkins to 5.21 mi SSE of Jenkins
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -74.390
Thunderstorms with torrential downpours caused small stream and poor drainage flooding in sections of Bass River and Woodland Township. Event precipitation totals included 5.19 inches in Chatsworth (Woodland Township).
Flood, Burlington
- When
- September 4, 6:00 AM EST to September 6, 9:00 AM EST
- Where
- Burlington County, 3.01 mi NW of Wading River to 1.23 mi NNW of Jenkins
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.655, -74.554
Runoff from the torrential downpours that started the night of the 3rd led to flooding along the Wading and Oswego Rivers in southeastern Burlington County. Additional thunderstorms during the next couple of days slowed the recession of the flooding along those rivers. Flooding affected Burlington County Routes 563 and 679. Burlington County Route 563 was closed and barricaded at the Evans Bridge. The bridge was expected to remain closed at least into the 7th until it could be evaluated for damage. The roadway itself was closed between Greenbank-Chatsworth Road in Washington Township and Leektown Road in Bass River Township.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, September 4 to 5, 2012$501,000 · EF2 · 25 events
- Hail and Damaging Winds in Minnesota, September 4 to 5, 2012$745,000 · 2.5 in hail · 20 events
- Hail and Damaging Winds in Wisconsin, September 4 to 5, 2012$155,000 · 56 kt wind · 27 events
- Hail and Damaging Winds in Kansas, September 4, 2012$285,000 · 61 kt wind · 11 events
- Flash Flooding and Damaging Wind in Arizona, September 4 to 5, 20121 injured · $280,000 · 70 kt wind · 3 events
- Damaging Winds in Oklahoma, September 4, 2012$405,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Iowa, September 4 to 5, 2012$183,000 · 64 kt wind · 17 events
- High Wind in Alaska, September 4 to 5, 2012$200,000 · 113 kt wind · 1 event
- Damaging Winds in Minnesota, September 4, 2012$100,000 · 61 kt wind · 4 events
- Flash Flood in Arizona, September 4, 2012$100,000 · 1 event
- Hail and Damaging Winds in Nebraska, September 4, 2012$75,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in New Jersey, September 4, 2012$32,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412234, 412235, 412236.